News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Arrhythmias

Question: Please help! Bradycardia


 sabbadabba - Thu Apr 09, 2009 7:48 am

OK here it goes, please exuse the length..... I am 27 years old male. I have has SEVERE anxiety for 7 years and have been on lexapro for 5 years. I recently went to the doc and my ekg came up as bradycrardia (48 bpm) and sinus arrythmia. The doc said its nothing to worry about cause i exercise, but i am by no means in great shape...i have been getting pains in my left side of chest around my heart, and a little shiortness of breath. The worst part of this all is the fatigue. I am so tired and i feel like i cant keep my eyes open. Also i am very out of it, i feel very detached from reality..almost like a coma....and i am always tingly in my legs, arms, and face.....

The doc keeps telling me its anxiety and i really think there wrong....

What should i do?
 John Kenyon, CNA - Fri Apr 17, 2009 12:21 am

User avatar Hello --

While an elevated heart rate is often seen with anxiety, slow rates usually are not. This sounds like a metabolic problem most likely, but you'll need to find out for sure what's going on, and if your doctor isn't interested in persuing this, then you'll need to find a cardiologist who will rule out underactive thyroid, as well as several possible electrical causes, such as sinus node malfunction and AV node problems. If these are not present then this rate, which is not dangerously slow, may have become normal for you or may be due to excessive vagal stimulation from something you're doing (or not) unawares. Some people who are very physically fit do have remarkably slow rates, but those don't usually suffer from fatigue and lassitude such as you describe, which could be secondary to the slow rate or could be due to onset of hypothyroidism. Your doctor's answer is definitely not adequate, so I hope you'll press for a more thorough exam or referral to a cardiologist.

Hope this is helpful to you. Good luck and please follow up with us as needed.
 sabbadabba - Fri Apr 17, 2009 7:06 am

so the doc tested for an underactive thyroid, and did an ekg also......all was well. all my blood tests came back normal...i really don't know what to do....wll my tests have come back normal....is it possible that the lexapro is causing this...
 moldvictim08 - Thu May 28, 2009 8:22 am

I was on Lexapro for 6 months and experienced Bradycardia and erratic heart rhythms. They put me on it because my heart would get tachycardic when I went into a panic attack. I can only guess that maybe the Lexapro was counter-acting the fast rhythms with the brady. Anyways, I've been weening off slowly and noticed that the bradycardia and a lot of the erratic rhythms have stopped. It is a known side effect to Lexapro for a certain amount of the population. You should talk to your doctor about the possibility. I'm going off VERY slowly: 3/4 pill for 2 weeks, 1/2 pill for 2 weeks, 1/4 pill for 2 weeks, 1/4 pill for 2 weeks every other day.

Joe

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here